Table of Contents Author Guidelines Submit a Manuscript
International Journal of Mathematics and Mathematical Sciences
Volume 2008 (2008), Article ID 438648, 47 pages
http://dx.doi.org/10.1155/2008/438648
Research Article

Quantum Barnes Function as the Partition Function of the Resolved Conifold

Department of Mathematics, Northwestern University, Evanston, IL 60208, USA

Received 3 July 2008; Accepted 15 December 2008

Academic Editor: Alberto Cavicchioli

Copyright © 2008 Sergiy Koshkin. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. E. Witten, “Chern-Simons gauge theory as a string theory,” in The Floer Memorial Volume, vol. 133 of Progress in Mathematics, pp. 637–678, Birkhäuser, Basel, Switzerland, 1995. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. R. Gopakumar and C. Vafa, “On the gauge theory/geometry correspondence,” Advances in Theoretical and Mathematical Physics, vol. 3, no. 5, pp. 1415–1443, 1999. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. C. Faber and R. Pandharipande, “Hodge integrals and Gromov-Witten theory,” Inventiones Mathematicae, vol. 139, no. 1, pp. 173–199, 2000. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. J. Zhou, “Curve counting and instanton counting,” http://arxiv.org/abs/math.AG/0311237.
  5. S. Katz, “Gromov-Witten, Gopakumar-Vafa, and Donaldson-Thomas invariants of Calabi-Yau threefolds,” in Snowbird Lectures on String Geometry, vol. 401 of Contemporary Mathematics, pp. 43–52, American Mathematical Society, Providence, RI, USA, 2006. View at Google Scholar · View at MathSciNet
  6. I. Maulik, N. Nekrasov, A. Okounkov, and R. Pandharipande, “Gromov-Witten theory and Donaldson-Thomas theory—I,” http://arxiv.org/abs/math.AG/0312059.
  7. I. Maulik, N. Nekrasov, A. Okounkov, and R. Pandharipande, “Gromov-Witten theory and Donaldson-Thomas theory—II,” http://arxiv.org/abs/math.AG/0406092.
  8. I. G. Macdonald, Symmetric Functions and Hall Polynomials, Oxford Mathematical Monographs, The Clarendon Press, Oxford University Press, New York, NY, USA, 2nd edition, 1995. View at Zentralblatt MATH · View at MathSciNet
  9. R. Pandharipande and R. Thomas, “Curve counting via stable pairs in the derived category,” http://arxiv.org/abs/0707.2348v2.
  10. S. Koshkin, “Conormal bundles to knots and the Gopakumar-Vafa conjecture,” Advances in Theoretical and Mathematical Physics, vol. 11, no. 4, pp. 591–634, 2007. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. J. Bryan and R. Pandharipande, “Curves in Calabi-Yau threefolds and topological quantum field theory,” Duke Mathematical Journal, vol. 126, no. 2, pp. 369–396, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. J. Li, C.-C. M. Liu, K. Liu, and J. Zhou, “A mathematical theory of the topological vertex,” http://arxiv.org/abs/math.AG/0408426.
  13. A. N. Tyurin, “Nonabelian analogues of Abel's theorem,” Izvestiya: Mathematics, vol. 65, no. 1, pp. 123–180, 2001. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. M. Nishizawa, “On a q-analogue of the multiple gamma functions,” Letters in Mathematical Physics, vol. 37, no. 2, pp. 201–209, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. B. Forbes and M. Jinzenji, “Local mirror symmetry of curves: Yukawa couplings and genus 1,” http://arxiv.org/abs/math.AG/0609016.
  16. R. Dijkgraaf, “Mirror symmetry and elliptic curves,” in The Moduli Space of Curves (Texel Island, 1994), vol. 129 of Progress in Mathematics, pp. 149–163, Birkhäuser, Boston, Mass, USA, 1995. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. B. Szendroi, “Non-commutative Donaldson-Thomas theory and the conifold,” http://arxiv.org/abs/0705.3419v2.
  18. M. Aganagic, A. Klemm, M. Mariño, and C. Vafa, “Matrix model as a mirror of Chern-Simons theory,” Journal of High Energy Physics, vol. 2004, no. 2, article 010, pp. 1–46, 2004. View at Publisher · View at Google Scholar · View at MathSciNet
  19. D. Auckly and S. Koshkin, “Introduction to the Gopakumar-Vafa large N duality,” in The Interaction of Finite-Type and Gromov-Witten Invariants (BIRS 2003), vol. 8 of Geometry & Topology Monographs, pp. 195–456, Geometry & Topology, Coventry, UK, 2006. View at Google Scholar · View at MathSciNet
  20. M. Mariño, “Chern-Simons theory and topological strings,” Reviews of Modern Physics, vol. 77, no. 2, pp. 675–720, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. E. Getzler, “The Virasoro conjecture for Gromov-Witten invariants,” in Algebraic Geometry: Hirzebruch 70 (Warsaw, 1998), vol. 241 of Contemporary Mathematics, pp. 147–176, American Mathematical Society, Providence, RI, USA, 1999. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. M. Kontsevich and Yu. Manin, “Relations between the correlators of the topological sigma-model coupled to gravity,” Communications in Mathematical Physics, vol. 196, no. 2, pp. 385–398, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. J. Kock and I. Vainsencher, An Invitation to Quantum Cohomology. Kontsevich's Formula for Rational Plane Curve, vol. 249 of Progress in Mathematics, Birkhäuser, Boston, Mass, USA, 2007. View at Zentralblatt MATH · View at MathSciNet
  24. A. Givental, “A tutorial on quantum cohomology,” in Symplectic Geometry and Topology (Park City, UT, 1997), vol. 7 of IAS/Park City Mathematics Series, pp. 231–264, American Mathematical Society, Providence, RI, USA, 1999. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. S. Katz and C.-C. M. Liu, “Enumerative geometry of stable maps with Lagrangian boundary conditions and multiple covers of the disc,” Advances in Theoretical and Mathematical Physics, vol. 5, no. 1, pp. 1–49, 2001. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. M. Aganagic, A. Klemm, M. Mariño, and C. Vafa, “The topological vertex,” Communications in Mathematical Physics, vol. 254, no. 2, pp. 425–478, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  27. Y. Konishi, “Integrality of Gopakumar-Vafa invariants of toric Calabi-Yau threefolds,” Publications of the Research Institute for Mathematical Sciences. Kyoto University, vol. 42, no. 2, pp. 605–648, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  28. R. Pandharipande, “Three questions in Gromov-Witten theory,” in Proceedings of the International Congress of Mathematicians, Vol. II (Beijing, 2002), pp. 503–512, Higher Education Press, Beijing, China, August 2002. View at Zentralblatt MATH · View at MathSciNet
  29. G. E. Andrews, R. Askey, and R. Roy, Special Functions, vol. 71 of Encyclopedia of Mathematics and Its Applications, Cambridge University Press, Cambridge, UK, 1999. View at Zentralblatt MATH · View at MathSciNet
  30. R. Bott and L. W. Tu, Differential Forms in Algebraic Topology, vol. 82 of Graduate Texts in Mathematics, Springer, New York, NY, USA, 1982. View at Zentralblatt MATH · View at MathSciNet
  31. G. Almkvist, “Asymptotic formulas and generalized Dedekind sums,” Experimental Mathematics, vol. 7, no. 4, pp. 343–359, 1998. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  32. J. Li, “Zero dimensional Donaldson-Thomas invariants of threefolds,” Geometry & Topology, vol. 10, pp. 2117–2171, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  33. A. A. Actor, “Infinite products, partition functions, and the Meinardus theorem,” Journal of Mathematical Physics, vol. 35, no. 11, pp. 5749–5764, 1994. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  34. P. Flajolet, X. Gourdon, and P. Dumas, “Mellin transforms and asymptotics: harmonic sums,” Theoretical Computer Science, vol. 144, no. 1-2, pp. 3–58, 1995. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  35. B. C. Berndt, Ramanujan's Notebooks. Part II, Springer, New York, NY, USA, 1989. View at Zentralblatt MATH · View at MathSciNet
  36. E. Wright, “Asymptotic partition formulae—I: plane partitions,” The Quarterly Journal of Mathematics, vol. 2, no. 1, pp. 177–189, 1931. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  37. V. G. Turaev, Quantum Invariants of Knots and 3-Manifolds, vol. 18 of de Gruyter Studies in Mathematics, Walter de Gruyter, Berlin, Germany, 1994. View at Zentralblatt MATH · View at MathSciNet
  38. D. Rolfsen, Knots and Links, vol. 7 of Mathematics Lecture Series, Publish or Perish, Houston, Tex, USA, 1990. View at Zentralblatt MATH · View at MathSciNet
  39. A. Cannas da Silva, Lectures on Symplectic Geometry, vol. 1764 of Lecture Notes in Mathematics, Springer, Berlin, Germany, 2001. View at Zentralblatt MATH · View at MathSciNet
  40. A. Iqbal and A.-K. Kashani-Poor, “SU(N) geometries and topological string amplitudes,” Advances in Theoretical and Mathematical Physics, vol. 10, no. 1, pp. 1–32, 2006. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  41. E. Witten, “Quantum field theory and the Jones polynomial,” Communications in Mathematical Physics, vol. 121, no. 3, pp. 351–399, 1989. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  42. G. Gasper and M. Rahman, Basic Hypergeometric Series, vol. 96 of Encyclopedia of Mathematics and Its Applications, Cambridge University Press, Cambridge, UK, 2nd edition, 2004. View at Zentralblatt MATH · View at MathSciNet
  43. M. Mariño, “Chern-Simons theory, matrix integrals, and perturbative three-manifold invariants,” Communications in Mathematical Physics, vol. 253, no. 1, pp. 25–49, 2005. View at Publisher · View at Google Scholar · View at MathSciNet
  44. M. Atiyah, The Geometry and Physics of Knots, Lincei Lectures, Cambridge University Press, Cambridge, UK, 1990. View at Zentralblatt MATH · View at MathSciNet
  45. L. Rozansky, “A large k asymptotics of Witten's invariant of Seifert manifolds,” Communications in Mathematical Physics, vol. 171, no. 2, pp. 279–322, 1995. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  46. A. A. Kirillov Jr., “On an inner product in modular tensor categories,” Journal of the American Mathematical Society, vol. 9, no. 4, pp. 1135–1169, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  47. R. Kirby, “A calculus for framed links in S3,” Inventiones Mathematicae, vol. 45, no. 1, pp. 35–56, 1978. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  48. S. Lukac, Homfly skeins and the Hopf link, Ph.D. dissertation, University of Liverpool, Liverpool, UK, 2001, http://www.liv.ac.uk/~su14/knotprints.html.
  49. H. Ooguri and C. Vafa, “Worldsheet derivation of a large N duality,” Nuclear Physics B, vol. 641, no. 1-2, pp. 3–34, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  50. H. Kanno, “Universal character and large N factorization in topological gauge/string theory,” Nuclear Physics B, vol. 745, no. 3, pp. 165–175, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  51. M. Nishizawa, “Infinite product representations fot multiple gamma function,” http://arxiv.org/abs/math/0404077.
  52. P. G. O. Freund and A. V. Zabrodin, “A hierarchic array of integrable models,” Journal of Mathematical Physics, vol. 34, no. 12, pp. 5832–5842, 1993. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  53. M. Wakayama, “Remarks on Shintani's zeta function,” Journal of Mathematical Sciences. The University of Tokyo, vol. 12, no. 2, pp. 289–317, 2005. View at Google Scholar · View at MathSciNet
  54. M. Nishizawa, “An elliptic analogue of the multiple gamma function,” Journal of Physics A, vol. 34, no. 36, pp. 7411–7421, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  55. A. N. Kirillov, “Dilogarithm identities,” Progress of Theoretical Physics. Supplement, no. 118, pp. 61–142, 1995, Quantum field theory, integrable models and beyond (Kyoto, 1994). View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  56. M. Nishizawa and K. Ueno, “Integral solutions of hypergeometric p-difference systems with |q| = 1,” in Physics and Combinatorics 1999 (Nagoya), pp. 273–286, World Scientific, River Edge, NJ, USA, 2001. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  57. S. P. Trivedi, “Holography, black holes and string theory,” Current Science, vol. 81, no. 12, pp. 1582–1590, 2001. View at Google Scholar · View at MathSciNet
  58. T. M. Apostol, Modular Functions and Dirichlet Series in Number Theory, vol. 41 of Graduate Texts in Mathematics, Springer, New York, NY, USA, 1976. View at Zentralblatt MATH · View at MathSciNet
  59. Y. Manin and M. Marcolli, “Modular shadows and the Levy-Mellin infinity-adic transform,” http://arxiv.org/abs/math.NT/0703718.
  60. R. Lawrence and D. Zagier, “Modular forms and quantum invariants of 3-manifolds,” The Asian Journal of Mathematics, vol. 3, no. 1, pp. 93–107, 1999. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  61. J. Murakami and T. Ohtsuki, “Topological quantum field theory for the universal quantum invariant,” Communications in Mathematical Physics, vol. 188, no. 3, pp. 501–520, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  62. D.-E. Diaconescu, B. Florea, and N. Saulina, “A vertex formalism for local ruled surfaces,” Communications in Mathematical Physics, vol. 265, no. 1, pp. 201–226, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet